Q. Please help with my issues of numbness and vitamin deficiency.

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.
Published on Nov 18, 2016 and last reviewed on: Jun 22, 2019

Hi doctor,

I am a 33 year old male. I am from prickling, numbness, warm sensation in my feet and hands and tingling in my lips and mouth for the past two years. I had a severe cough for around two years and recently, it got resolved. My issue, initially started with prickling and burning sensations in feet and after that both palms.

Now, it has increased above knee. I visited a neurologist, but the problem was not solved. Presently, I am suffering from numbness and tingling in the mouth on lip area, prickling, burning sensations and numbness in feet, legs and palms, getting tired after moving through staircase, feeling some discomfort in chest area like heaviness for some time, gas problem and recurrent mouth ulcer.

My sugar test, BP, NCV, ANA profile, TMT and ECG are normal. ACE 69, HSV1 positive, vitamin D 17 deficient and uric acid 8.2.

I am completely blank now; I am not getting any hope of good treatment for my problem. I had unprotected sex 9 years ago. My CMIA test and rapid HIV test came back negative that time.

I had medicine for herpes simplex for a month, vitamin D3 60K once in a week for four weeks and then once a month for six months. But, my problem remains the same. I will be highly obliged to you. I am struggling because of my present health condition. Kindly advise the treatment.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

Your problem still could be due to a nerve problem, even though your NCV test is normal (nerve conduction velocity). Also, you might be having calcium deficiency, which is very common associated with vitamin D deficiency. I suggest you calcium supplements like tablet Shelcal HD daily once for three months.

Apart from vitamin D and herpes medication, have you taken any medicines for your problem? Kindly let me know that. If not done, then kindly get serum vitamin B12 levels tested and revert back with the report.

Revert back with the reports to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Hi doctor,

Thanks for your reply. Please find my answers.

Yes, I have shown to neurologist one year back, and he had conducted NCV test, the result was normal. Then he has prescribed me Renerve plus injection for three consecutive days and Renerve plus tablet for ten days. But after taking the dose, my face has started becoming red and was feeling very weak and tired. When I informed him, he said that vitamins do not cause any side effects, but told me to stop the supplement. I was also feeling bit balance problem during medicine.

Now as per your advice I have done B12 test today. Please find the attached reports including vitamin D and TSH test report. I am perplexed now and not seeing any hope for my health condition.

Presently I am suffering from numbness and tingling in the mouth especially on lips area and numbness, prickling sensations, tingling, cold sensation in my feet and palms. Two years back it was just started from foot (below knee) now from past six months it began above knee up to the waist area. I am feeling tired and not living life fully. Also, there is the recurrence of mouth ulcer, especially on the lips area.

Kindly advise me for the best treatment and answer my queries. Why is my vitamin D level low? Please advice the best Vitamin D treatment. Should I take Magnesium tablet along with Vitamin D tablet? Also, kindly advise on my B12 level. My uric acid is 8.2. Does it related to my present condition?

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

Thanks for the follow-up. I went through your reports (attachment removed to protect patient identity). Your vitamin B12 levels are fine, but vitamin D is still low. Low vitamin D levels are due to less exposure to bright sunlight. Hence, I recommend you to get exposed to bright sunlight everyday.

In addition, you need to restart vitamin D supplement. I suggest tablet D rise 360 one tablet weekly once for three months followed by monthly once for six months. As advised before start calcium supplement also. For your prickling, tingling and numb sensation I recommend you to start tablet Lyrica 75 mg (Pregabalin) every night for two months.


Was this answer helpful?

 | 

Hi doctor,

Thank you for the reply and advise. But I have a few more queries.

What is the recommended dose on D rise 360? My vitamin B12 level is 360 and I heard above 550 is good. Do I need any treatment? Should I expect any side effect of Lyrica? When will my condition improve? Is there anything serious? Do you want me to do any test? Are these symptoms related to HIV? Should I start the recommended treatment from today?

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

You have to take D Rise 60000 units one tablet weekly once for three months followed by monthly once for six months. Vitamin B12 levels are fine and hence no need for any supplementation.

Lyrica can cause dizziness or giddiness, but it is temporary. On continuous usage, these side effects shall wear off. Your condition shall improve, but it takes a few weeks. These are not the symptom of HIV, but what makes you think like that?

Yes, do start these medications from today itself.


Was this answer helpful?

 | 

Hi doctor,

Thanks for your valuable support. If my B12 level is fine then what is the reason for feeling and suffering from tingling, prickling, numbness in legs and palms? Is it necessary or good to take magnesium tablets along with vitamin D for good absorption? I need your advise on this. My stool and bowel movements are not good. I am also passing gas often. I am taking the Ferpill M medicine for low sperm count and motility of sperm.

I had unprotected sex for 1 minute 9 years back. So, I have a doubt regarding HIV. I have done CMIA two times and came non-reactive (0.33 and 0.15) and one-time HIV rapid test and that also comes negative.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

Your prickling, tingling, and numbness in legs are due to nerve problem and around the lips is due to calcium deficiency. I do not recommend any magnesium supplements. Your motion problem and passing excess gas are due to indigestion. I do not prescribe any medications, avoid non-veg food, potato, cheese, and paneer. Eat more of other vegetables and fruits. After lunch and dinner do not sit or sleep immediately. Walk around or do any exercise for 10-15 minutes after lunch and dinner. Well, you have been tested for HIV properly, and it is negative, so forget about that because sometimes anxiety about HIV can cause all the symptoms which you are suffering now. If you are feeling anxious about HIV now and then, it would be better you take counseling from a Psychiatrist. Your symptoms shall get cured, do not worry. Be positive.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why are there white patches on the cheeks of 9 month old baby?

Query: Hi doctor, White patches are found on the cheeks of 9 months old baby boy. And also, there are some white patches near the eyes. What is that?  Read Full »

Can any medicine cause tingling sensation of scalp?

Query: Hello doctor, I am experiencing tingling sensation of the scalp on left side of my head. The medications which I am taking are Zyprexa, Prozac Sonata, Neurontin, Tramadol and Metformin. Will any of these medications cause this tingling sensation?  Read Full »

Can vitamin B12 deficiency result in unbalancing while walking?

Query: Hi doctor, Three years back, I had the problem of unbalancing while walking. I never felt any dizziness or spinning of head. I just had a feeling that I will fall down. I consulted a doctor and he told me that it was due to vitamin B12 deficiency and also prescribed me few shots of Vitcofol. Initial...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.